Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 19, 2018, 9:46 PM CDT for Calhoun County, St. Clair County, Talladega County, Alabama. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2018, 9:46 PM CDT (02:46 UTC)
- Expired
- Mar 19, 2018, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 10:11 PM CDT | HAIL 1 | 2 N Jenifer, AL | REPORTED ON PRIEBES MILL ROAD. |
| Mar 19, 10:19 PM CDT | HAIL 1 | Oxford, AL | |
| Mar 19, 10:20 PM CDT | HAIL 1 | Oxford, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.4
The text
As transmitted.
893
WUUS54 KBMX 200246
SVRBMX
ALC015-115-121-200345-
/O.NEW.KBMX.SV.W.0022.180320T0246Z-180320T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
946 PM CDT MON MAR 19 2018
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Talladega County in east central Alabama...
Southern Calhoun County in east central Alabama...
East central St. Clair County in central Alabama...
* Until 1045 PM CDT
* At 946 PM CDT, severe thunderstorms were located along a line
extending from Ragland to Pell City, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anniston, Oxford, Pell City, Cobb Town, West End-Cobb Town, Fort
McClellan, Saks, Lincoln, Weaver, Riverside, Ragland, Munford,
Hobson City, Talladega Superspeedway, Anniston Regional Airport,
Blue Mountain, Talladega Municipal Airport, Grant Town, Honda
Manufacturing Of Alabama and Oxford Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.
LAT...LON 3363 8566 3363 8569 3361 8569 3361 8572
3360 8572 3360 8574 3356 8574 3356 8579
3354 8580 3350 8585 3350 8590 3349 8591
3355 8637 3376 8620 3374 8564 3365 8564
TIME...MOT...LOC 0246Z 274DEG 44KT 3373 8618 3358 8629
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM4 follow-up statements
389
WWUS54 KBMX 200257
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
957 PM CDT MON MAR 19 2018
ALC115-200307-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
St. Clair AL-
957 PM CDT MON MAR 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.
LAT...LON 3363 8569 3361 8569 3360 8574 3356 8575
3356 8579 3350 8585 3349 8591 3353 8621
3355 8619 3359 8622 3359 8619 3361 8620
3362 8617 3369 8620 3370 8618 3367 8615
3371 8614 3376 8607 3374 8564 3365 8564
TIME...MOT...LOC 0257Z 274DEG 44KT 3372 8603 3357 8614
$$
ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
957 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHERN CALHOUN COUNTIES...
At 957 PM CDT, severe thunderstorms were located along a line
extending from near Ohatchee to Lincoln, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Cobb Town, West End-Cobb Town, Fort McClellan,
Saks, Lincoln, Weaver, Riverside, Munford, Hobson City, Talladega
Superspeedway, Anniston Regional Airport, Blue Mountain, Talladega
Municipal Airport, Grant Town, Honda Manufacturing Of Alabama, Oxford
Lake, Bynum and Alexandria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
east central Alabama.
LAT...LON 3363 8569 3361 8569 3360 8574 3356 8575
3356 8579 3350 8585 3349 8591 3353 8621
3355 8619 3359 8622 3359 8619 3361 8620
3362 8617 3369 8620 3370 8618 3367 8615
3371 8614 3376 8607 3374 8564 3365 8564
TIME...MOT...LOC 0257Z 274DEG 44KT 3372 8603 3357 8614
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM292
WWUS54 KBMX 200306
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1006 PM CDT MON MAR 19 2018
ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1006 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHERN CALHOUN COUNTIES...
At 1006 PM CDT, severe thunderstorms were located along a line
extending from near Saks to Talladega Municipal Airport, moving east
at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Talladega
Superspeedway, Anniston Regional Airport, Oxford Lake, Blue Mountain,
Bynum, Talladega Municipal Airport, Alexandria, Anniston Army Depot,
Eastaboga and Choccolocco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.
LAT...LON 3352 8612 3375 8594 3374 8564 3365 8564
3363 8569 3361 8569 3360 8574 3356 8575
3356 8579 3350 8585 3349 8591
TIME...MOT...LOC 0306Z 274DEG 44KT 3371 8591 3356 8602
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM605
WWUS54 KBMX 200314
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1014 PM CDT MON MAR 19 2018
ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1014 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHEASTERN CALHOUN COUNTIES...
At 1014 PM CDT, severe thunderstorms were located along a line
extending from Fort McClellan to near Grant Town, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Anniston Regional
Airport, Oxford Lake, Blue Mountain, Choccolocco, Dearmanville and
Jenifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.
LAT...LON 3350 8587 3352 8598 3375 8583 3374 8564
3365 8564 3363 8569 3361 8569 3360 8574
3356 8575 3356 8579 3350 8585
TIME...MOT...LOC 0314Z 274DEG 44KT 3371 8579 3356 8590
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM810
WWUS54 KBMX 200321
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1021 PM CDT MON MAR 19 2018
ALC015-121-200345-
/O.CON.KBMX.SV.W.0022.000000T0000Z-180320T0345Z/
Talladega AL-Calhoun AL-
1021 PM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN TALLADEGA AND SOUTHEASTERN CALHOUN COUNTIES...
At 1020 PM CDT, severe thunderstorms were located along a line
extending from near Fort McClellan to near Oxford, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Anniston, Oxford, Fort McClellan, Saks, Cobb Town, West End-Cobb
Town, Weaver, Munford, Hobson City, Grant Town, Anniston Regional
Airport, Oxford Lake, Blue Mountain, Choccolocco, Dearmanville and
Jenifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.
LAT...LON 3350 8587 3352 8598 3375 8583 3374 8564
3365 8564 3363 8569 3361 8569 3360 8574
3356 8575 3356 8579 3350 8585
TIME...MOT...LOC 0320Z 274DEG 44KT 3370 8570 3355 8581
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:49 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 19, 7:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 749 PM CDT Mon Mar 19 2018 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... ...SEVERE WEATHER THREAT CONTINUES... The environment remains favorable for severe thunderstorms with wind shear continuing to increase across our northern and central counties. Though storm development remains more isolated across our southern and central counties, any activity that develops and intensifies will have the opportunity to tap into favorable instability and dynamics that will support all convective hazards from very large hail to tornadoes to damaging winds. Currently, the most favorable area for severe storms in where the best low level convergence is from Double Springs to Oneonta to Helfin. These storms will slowly move south and east the nest few hours. An effective surface dryline extended from near Natural Bridge in Winston County southwest to near Vernon in Lamar County. The severe weather threat will end as the dryline progresses further southeast. We have launched special weather balloon soundings every 3 hours since 18Z this afternoon and the trend over time has been increasing wind shear across central Alabama while robust instability has been maintained due to the solar heating much of the area experienced for much of the afternoon along with generally southerly winds that have helped maintain dew points generally in the 60's across much of our forecast area. A limiting factor in convective development has been the remnant Elevated Mixed Layer (EML) that has persistently been present in the observed soundings aloft this afternoon. This dry layer has helped to promote the accumulation of convective available potential energy while only permitting the strongest of updrafts to break through the cap. This has resulted in the cap holding strong across much of our south-central counties since mid afternoon while earlier development across northeast Mississippi and northwest Alabama have maintained their development and further expanded in extent and intensity over the past few hours. 05/75 && .AVIATION... 00Z TAF Discussion. Trend with this set of TAFs will be in a bit more optimistic direction, as the higher coverage of convection thus far has remained well to the north of central Alabama terminals. Will maintain a VCTS for a couple of hours at most locations, although it did push this back an hour or two from the previous forecast (based on radar trends). Still quite a bit of uncertainty on how far south the convection will get overnight. If radar trends over the next couple hours show the storms eventually expanding in area, then we can update the TAFs where necessary. Winds will shift around to a more westerly direction overnight, and start to increase and be more gusty after sunrise on Tuesday. The models were giving me mixed signals on the development of lower clouds after the rain/storm threat ends overnight. Given the lack of clouds back to the west, I am inclined to believe the more optimistic of the model solutions. But once the winds kick up Tuesday, the cumulus field should start to fill in as well. /61/ && .FIRE WEATHER... After some storms tonight, light showers are possible Tuesday, before dry conditions arrive by Wednesday. RH values will be elevated the next couple days. There are no fire weather concerns. && .PREV DISCUSSION... /Issued 649 PM CDT Mon Mar 19 2018/ Confidence has increased in the potential for explosive supercell thunderstorm development late this afternoon into tonight especially along and north of a line from Tuscaloosa to Calera to Wedowee. A dangerous environment will also be in place south of this line, but initiation of storms and storm coverage is questionable. Currently, surface winds have veered to the southwest across most of the area following the passage of a warm front. Normally this would yield lower dewpoints and overall moisture quality, but this does not appear to be the case. Dewpoints are holding in the mid to upper 60s upstream across MS. Moisture quality should not be an issue as this event progresses. This event will hinge on evolution of the surface to 850mb wind fields in response to the approaching upper-level trough. We are already seeing this response across the northern half of MS where winds are south to southeast near Tupelo and Columbus. Hi-res models appear to be getting a better handle on the mesoscale features and are slowly trending more aggressive with surface pressure troughing and backing of winds in the 23-03z time frame. HRRR guidance suggests the potential for 0-1km shear to exceed 40kts. This amount of shear combined with SBCAPE of 2000-3000 J/kg, supports a risk for a few long-track tornadoes. A violent tornado cannot be ruled out. The best chance of these enhanced ingredients coming together for long-track tornadoes appears to be from I-65 eastward and as far south as Shelby, Talladega, Clay, and Randolph counties. Balloon launches are planned for 330 PM, 6 PM, and 730 PM to sample critical changes in the low-level wind environment. 87/Grantham && .PRELIMINARY POINT TEMPS/POPS... Gadsden 51 55 34 51 33 / 90 40 30 0 0 Anniston 53 56 35 53 33 / 90 40 30 0 0 Birmingham 49 54 37 56 36 / 80 40 20 0 0 Tuscaloosa 48 56 37 60 37 / 70 30 10 0 0 Calera 50 55 37 59 36 / 80 40 20 0 0 Auburn 56 59 38 58 36 / 70 20 20 0 0 Montgomery 57 60 39 62 38 / 60 20 10 0 0 Troy 55 62 41 62 37 / 50 20 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 19, 4:03 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Birmingham AL 403 PM CDT Mon Mar 19 2018 ALZ011>015-017>050-210015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 403 PM CDT Mon Mar 19 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. Severe storms are expected late this afternoon into tonight These storms will move from west to east, entering northwest Central Alabama as early as 4 PM and exiting southeast Central Alabama as late as 2 AM Tuesday morning. The greatest potential for strong tornadoes is north of a line from Tuscaloosa to Calera to Wedowee. However, tornadoes, very large large hail, and damaging winds are possible area wide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Cooler air moving in behind the system will result in the potential for lows at or below freezing across parts of north central Alabama Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed through early Tuesday morning.
In the hours before
Local storm report, Mar 19, 8:36 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 1 ESE ASHVILLE 33.83N 86.25W
03/19/2018 ST. CLAIR AL AMATEUR RADIO
A LARGE TREE BLOWN DOWN ON A HOME.
&&
MALLocal storm report, Mar 19, 8:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 SSW SOUTHSIDE 33.90N 86.03W
03/19/2018 E1.75 INCH ETOWAH AL EMERGENCY MNGR
&&
MALLocal storm report, Mar 19, 8:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL RAINBOW CITY 33.95N 86.04W
03/19/2018 E1.00 INCH ETOWAH AL PUBLIC
&&
MALLocal storm report, Mar 19, 8:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 2 ENE SAYRE 33.73N 86.94W
03/19/2018 M1.00 INCH JEFFERSON AL TRAINED SPOTTER
HAIL ONE INCH IN DIAMETER REPORTED BY
SPOTTER.
0303 PM HAIL 2 NW CAMP MAC 33.50N 85.94W
03/19/2018 E1.00 INCH TALLADEGA AL PUBLIC
QUARTER SIZED HAIL ACCUMULATED ON THE
GROUND.
0304 PM HAIL OXFORD 33.61N 85.84W
03/19/2018 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR OXFORD.
0310 PM HAIL MOUNT CHEAHA 33.49N 85.81W
03/19/2018 E1.50 INCH CLEBURNE AL PUBLIC
ESTIMATED PING PONG BALL TO GOLF BALL SIZED
HAIL.
0314 PM HAIL 3 NNE MOUNT CHEAHA 33.53N 85.79W
03/19/2018 E1.50 INCH CLEBURNE AL PUBLIC
PING PONG BALL SIZED HAIL COVERING DRIVEWAY.
0359 PM HAIL FOSTERS CROSSROADS 33.42N 85.56W
03/19/2018 E1.50 INCH RANDOLPH AL PUBLIC
0630 PM HAIL 1 NE DOUBLE SPRINGS 34.15N 87.40W
03/19/2018 E0.50 INCH WINSTON AL PUBLIC
A FEW REPORTS OF DIME SIZE HAIL IN AND
AROUND DOUBLE SPRINGS.
0653 PM HAIL 2 SSE HALEYVILLE 34.22N 87.60W
03/19/2018 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN
HALEYVILLE.
0710 PM HAIL 1 SW STRAWBERRY 34.24N 86.50W
03/19/2018 E1.00 INCH BLOUNT AL PUBLIC
QUARTER SIZE HAIL REPORTED IN FAR NORTHERN
BLOUNT COUNTY.
0726 PM HAIL 2 N BLOUNTSVILLE 34.11N 86.58W
03/19/2018 E2.00 INCH BLOUNT AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 N
BLOUNTSVILLE. HAIL FROM PING BALL BALL TO
EGG SIZE.
0758 PM TSTM WND DMG SNEAD 34.12N 86.40W
03/19/2018 BLOUNT AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR SNEAD.
0759 PM HAIL 1 NE SUSAN MOORE 34.08N 86.42W
03/19/2018 E1.75 INCH BLOUNT AL EMERGENCY MNGR
0802 PM TSTM WND DMG 3 E SARDIS CITY 34.17N 86.08W
03/19/2018 ETOWAH AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG LEATH GAP ROAD.
0805 PM TSTM WND DMG 2 NW BROOKSVILLE 34.21N 86.49W
03/19/2018 BLOUNT AL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR SUMMIT.
0805 PM HAIL 2 NE HOWELTON 34.08N 86.16W
03/19/2018 E1.00 INCH ETOWAH AL EMERGENCY MNGR
QUARTER SIZE HAIL NEAR EGYPT.
0807 PM TSTM WND DMG TRAFFORD 33.82N 86.74W
03/19/2018 JEFFERSON AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR TRAFFORD.
0810 PM TSTM WND DMG 3 SW ALABAMA INTERNATIO 33.89N 86.23W
03/19/2018 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN.
0810 PM HAIL 1 SSW SOUTHSIDE 33.90N 86.03W
03/19/2018 E1.75 INCH ETOWAH AL EMERGENCY MNGR
0811 PM TSTM WND DMG 1 ESE ASHVILLE 33.83N 86.25W
03/19/2018 ST. CLAIR AL AMATEUR RADIO
A LARGE TREE BLOWN DOWN ON A HOME.
0813 PM HAIL RAINBOW CITY 33.95N 86.04W
03/19/2018 E1.00 INCH ETOWAH AL PUBLIC
&&Local storm report, Mar 19, 9:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG SOUTHSIDE 33.93N 86.02W
03/19/2018 ETOWAH AL EMERGENCY MNGR
NUMEROUS REPORTS OF DAMAGE AROUND THE CITIES
OF SOUTHSIDE, RAINBOW CITY, AND OTHER
PORTIONS OF SOUTHERN ETOWAH COUNTY.
&&
JWLocal storm report, Mar 19, 9:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TORNADO JACKSONVILLE STATE UNIV 33.83N 85.77W
03/19/2018 CALHOUN AL BROADCAST MEDIA
CONSIDERABLE DAMAGE REPORTED ON/NEAR THE
CAMPUS OF JSU FROM A LIKELY TORNADO.
&&
JWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:03 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 42 min |
| Mar 19, 7:18 PM CDT | Tornado Warning | BMX | Blount | 31 min |
| Mar 19, 7:29 PM CDT | Tornado Warning | BMX | Etowah | 61 min |
| Mar 19, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 34 min |
| Mar 19, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 62 min |
| Mar 19, 7:49 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 56 min |
| Mar 19, 8:02 PM CDT | Tornado Warning | BMX | Cherokee | 58 min |
| Mar 19, 8:09 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 66 min |
| Mar 19, 8:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 45 min |
| Mar 19, 8:33 PM CDT | Tornado Warning | BMX | St. Clair | 42 min |
| Mar 19, 8:38 PM CDT | Tornado Warning | BMX | Cleburne | 46 min |
| Mar 19, 8:48 PM CDT | Tornado Warning | BMX | Calhoun | 42 min |
| Mar 19, 9:05 PM CDT | Tornado Warning | BMX | Calhoun | 21 min |
| Mar 19, 9:24 PM CDT | Areal Flood Advisory | BMX | Blount, Calhoun, Etowah, St. Clair | 6 hr |
| Mar 19, 9:27 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 34 min |
| Mar 19, 10:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 40 min |
| Mar 19, 11:01 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne, Talladega | 3 hr |
| Mar 20, 3:06 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 19 hr |
| Mar 20, 5:33 AM CDT | Dense Fog Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.